Multiple Sclerosis Community
Copaxone 40 reaction?
About This Community:

Our Patient-to-Patient MS Forum is where you can communicate with other people who share your interest in Multiple Sclerosis. This forum is not monitored by medical professionals.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Copaxone 40 reaction?

Curious if anyone else has had a post-injection reaction to Copaxone 40 (3x a day injection) .. it was only released by the FDA this year - as opposed to Copaxone 20 (daily) which has been out for 15-20 years. When I switched to 40, I asked about side effects and was told there are no new issues over the 20. It was a no brainer to switch to the 40.

I started taking it at the beginning of June. On 6/18, I took the shot before bed then about an hour after sleeping I woke up with EXTREME chills/shivers. I was too cold to move - woke up my husband to pile blankets on me. My teeth were chattering nonstop. It was over in 15-20 minutes, I went back to sleep and was fine in the morning.

2 weeks ago I was sick - both myself and my daughter had a virus that caused a high fever. On the day I was starting to feel better, about 40min after doing my shot, the chills came on. They were intense, much worse than last time. My body was tremoring - legs and arms twitching from the chills. I was hyperventilating .. it lasted 20minutes.

I called Shared Solutions and the nurse said some of my symptoms matched the documents reaction, but typically its immediately after the shot - and people get hot not cold.

Called my neuro who was inclined to think it was the shot - they had another patient report extreme shivers an hour after the shot.

So - my gut is, it's a different reaction to the 40. Anyone else get these episodes of chills about an hour after taking the shot?  

I've decided to stay on it for now .. waiting to see if it happens again. I really do not want to go back to daily.
2 Comments Post a Comment
Blank
667078_tn?1316004535
You are probably right. By law, the FDA the SS Nurses have to stick to a script.They can't tell you what they think. It is always better to call your own doctor or nurse. I never had that reaction with the 20 only skin reactions but it is possible. Anything is possible with medications. I am allergic to tylenol I have trouble breathing if I take any medication which has tylenol in it. I had a doctor tell me tylenol does not cause breathing problems. It does with me.

Alex
Blank
5987839_tn?1381926102
Alex thanks for the input - first, good point about FDA and SS. Second - I have another thread about the MS Hug, and my neuro said it does not cause sharp pains when taking deep breaths .. yet I swear it was the hug, and that's what it did. So your perspective about tylenol causing breathing problems for you .. I'll go ahead and say the hug causes sharp pains when I take a deep breath. Thanks for the perspective.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Neurology Answerers
147426_tn?1317269232
Blank
Quixotic1
Washougal, WA
338416_tn?1260996698
Blank
jensequitur
Fort Worth, TX
667078_tn?1316004535
Blank
HVAC
Durham, NC
1831849_tn?1383231992
Blank
kwarendorf
Great Neck, NY
Avatar_f_tn
Blank
essdipity
572651_tn?1333939396
Blank
Lulu54
Dayton, OH